Alert archive / Texas / Freeze Watches in 2021
Freeze Watch 3, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this freeze watch at Oct 26, 2021, 2:46 PM CDT for Brewster County, Jeff Davis County, Presidio County, Texas. It took effect at Oct 28, 2021, 4:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 26, 2021, 2:46 PM CDT (19:46 UTC)
- In effect from
- Oct 28, 2021, 4:00 AM CDT
- Expired
- Oct 27, 2021, 5:32 AM CDT
- In force
- Issued by
- NWS Midland/Odessa, TX
Counties Brewster County, TX, Jeff Davis County, TX, Presidio County, TX
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.8 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 293 J/kg
- Mixed-layer CIN
- -449 J/kg
- Mixed-layer LCL
- 1923 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
715 WWUS74 KMAF 261946 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 246 PM CDT Tue Oct 26 2021 NMZ028-TXZ272-273-270900- /O.NEW.KMAF.WI.Y.0020.211027T1500Z-211027T2200Z/ /O.EXT.KMAF.HW.W.0038.000000T0000Z-211027T0800Z/ Eddy County Plains-Van Horn and Highway 54 Corridor- Eastern Culberson County- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, and Van Horn 246 PM CDT Tue Oct 26 2021 /146 PM MDT Tue Oct 26 2021/ ...HIGH WIND WARNING NOW IN EFFECT UNTIL 3 AM CDT /2 AM MDT/ WEDNESDAY... ...WIND ADVISORY IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 5 PM CDT /4 PM MDT/ WEDNESDAY... * WHAT...For the High Wind Warning, west winds 30 to 40 mph with gusts up to 60 mph. For the Wind Advisory, west winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...In New Mexico, Eddy County Plains. In Texas, Van Horn and Highway 54 Corridor, and Eastern Culberson County. * WHEN...For the High Wind Warning, until 3 AM CDT /2 AM MDT/ Wednesday. For the Wind Advisory, from 10 AM CDT /9 AM MDT/ to 5 PM CDT /4 PM MDT/ Wednesday. * IMPACTS...Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NMZ027-TXZ270-271-270800- /O.EXT.KMAF.HW.W.0038.000000T0000Z-211027T0800Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 146 PM MDT Tue Oct 26 2021 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 2 AM MDT WEDNESDAY... * WHAT...West winds 35 to 50 mph with gusts up to 70 mph expected in the mountains. West winds 30 to 40 mph with gusts to 60 mph expected in the plains. * WHERE...Guadalupe and Delaware Mountains, Eastern Culberson, Van Horn and Highway 54 Corridor, and Eddy County Plains. * WHEN...Until 2 AM MDT Wednesday. * IMPACTS...Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ TXZ277-270900- /O.NEW.KMAF.WI.Y.0020.211027T1500Z-211027T2200Z/ /O.NEW.KMAF.FZ.A.0003.211028T0900Z-211028T1400Z/ /O.EXT.KMAF.WI.Y.0019.000000T0000Z-211027T0800Z/ Davis Mountains- Including the city of Fort Davis 246 PM CDT Tue Oct 26 2021 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM CDT WEDNESDAY... ...WIND ADVISORY IN EFFECT FROM 10 AM TO 5 PM CDT WEDNESDAY... ...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING... * WHAT...For both Wind Advisories, west winds 25 to 35 mph with gusts up to 45 mph expected. For the Freeze Watch, sub-freezing temperatures as low as 30 possible. * WHERE...Davis Mountains. * WHEN...The first Wind Advisory in effect until 3 AM CDT Wednesday, the second wind advisory in effect from 10 AM to 5 PM CDT Wednesday. For the Freeze Watch, from late Wednesday night through Thursday morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ TXZ276-270900- /O.NEW.KMAF.WI.Y.0020.211027T1500Z-211027T2200Z/ /O.NEW.KMAF.FZ.A.0003.211028T0900Z-211028T1400Z/ Marfa Plateau- Including the city of Marfa 246 PM CDT Tue Oct 26 2021 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 5 PM CDT WEDNESDAY... ...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING... * WHAT...For the Wind Advisory, west winds 25 to 35 mph with gusts up to 45 mph expected. For the Freeze Watch, sub-freezing temperatures as low as 30 possible. * WHERE...Marfa Plateau. * WHEN...For the Wind Advisory, from 10 AM to 5 PM CDT Wednesday. For the Freeze Watch, from late Wednesday night through Thursday morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ NMZ029-033-034-TXZ059-274-278-270900- /O.NEW.KMAF.WI.Y.0020.211027T1500Z-211027T2200Z/ /O.EXT.KMAF.WI.Y.0019.000000T0000Z-211027T0800Z/ Northern Lea County-Central Lea County-Southern Lea County-Loving- Reeves County Plains-Davis Mountains Foothills- Including the cities of Tatum, Hobbs, Lovington, Eunice, Jal, Mentone, Pecos, and Alpine 246 PM CDT Tue Oct 26 2021 /146 PM MDT Tue Oct 26 2021/ ...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM CDT /2 AM MDT/ WEDNESDAY... ...WIND ADVISORY IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 5 PM CDT /4 PM MDT/ WEDNESDAY... * WHAT...For both wind advisories, west winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...In New Mexico, Northern Lea, Central Lea and Southern Lea Counties. In Texas, Loving County, and Reeves County Plains and Davis Mountains Foothills. * WHEN...For the first Wind Advisory, until 3 AM CDT /2 AM MDT/ Wednesday. For the second Wind Advisory, from 10 AM CDT /9 AM MDT/ to 5 PM CDT /4 PM MDT/ Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TXZ045>048-050>053-060>063-067>070-075-082-275-279>282-270900- /O.NEW.KMAF.WI.Y.0020.211027T1500Z-211027T2200Z/ Gaines-Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos- Terrell-Chinati Mountains-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- Including the cities of Seminole, Lamesa, Gail, Snyder, Andrews, Stanton, Big Spring, Colorado City, Kermit, Odessa, Midland, Garden City, Monahans, Crane, McCamey, Rankin, Big Lake, Fort Stockton, Dryden, Sanderson, Big Bend NP, Panther Junction, Marathon, Chisos Basin, Presidio, Lajitas, and Castolon 246 PM CDT Tue Oct 26 2021 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 5 PM CDT WEDNESDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Most of southwest and western Texas. * WHEN...From 10 AM to 5 PM CDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/maf
1 follow-up statement
597 WWUS74 KMAF 271032 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 532 AM CDT Wed Oct 27 2021 TXZ276-277-272245- /O.UPG.KMAF.FZ.A.0003.211028T0900Z-211028T1400Z/ /O.NEW.KMAF.FZ.W.0003.211028T0900Z-211028T1400Z/ /O.CON.KMAF.WI.Y.0020.211027T1500Z-211027T2200Z/ Marfa Plateau-Davis Mountains- Including the cities of Marfa and Fort Davis 532 AM CDT Wed Oct 27 2021 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CDT THIS AFTERNOON... ...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY... * WHAT...For the Freeze Warning, sub-freezing temperatures as low as 30 expected. For the Wind Advisory, west winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...Marfa Plateau, and Davis Mountains. * WHEN...For the Freeze Warning, from 4 AM to 9 AM CDT Thursday. For the Wind Advisory, from 10 AM this morning to 5 PM CDT this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ NMZ028-029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 272>275-278>282-272200- /O.CON.KMAF.WI.Y.0020.211027T1500Z-211027T2200Z/ Eddy County Plains-Northern Lea County-Central Lea County- Southern Lea County-Gaines-Dawson-Borden-Scurry-Andrews-Martin- Howard-Mitchell-Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane- Upton-Reagan-Pecos-Terrell-Van Horn and Highway 54 Corridor- Eastern Culberson County-Reeves County Plains-Chinati Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, Tatum, Hobbs, Lovington, Eunice, Jal, Seminole, Lamesa, Gail, Snyder, Andrews, Stanton, Big Spring, Colorado City, Mentone, Kermit, Odessa, Midland, Garden City, Monahans, Crane, McCamey, Rankin, Big Lake, Fort Stockton, Dryden, Sanderson, Van Horn, Pecos, Alpine, Big Bend NP, Panther Junction, Marathon, Chisos Basin, Presidio, Lajitas, and Castolon 532 AM CDT Wed Oct 27 2021 /432 AM MDT Wed Oct 27 2021/ ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 5 PM CDT /4 PM MDT/ THIS AFTERNOON... * WHAT...Northwest winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Portions of southeast New Mexico and southwest and western Texas. * WHEN...From 10 AM CDT /9 AM MDT/ this morning to 5 PM CDT /4 PM MDT/ this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/maf
What forecasters said that day
The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this freeze watch went out at Oct 26, 2:40 PM CDT, 6 minutes earlier.
Area forecast discussion, Oct 26, 2:40 PM CDT, 6 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
240 PM CDT Tue Oct 26 2021
...New SHORT TERM, LONG TERM...
.AVIATION...
(18Z TAFS)
Issued at 1249 PM CDT Tue Oct 26 2021
Windy conditions are expected this afternoon at all TAF sites
with sustained speeds up to 20-25 kts. CNM should see the highest
winds with occasional gusts over 40 kts possible. BLDU is also
anticipated, although will keep visbys VFR for now. Winds will
gradually shift out of the WNW after 27/00Z as a Pacific front
passes through the region. Winds will continue to be elevated and
gusty overnight into early tomorrow.
&&
.SHORT TERM...
(This afternoon through Wednesday night)
Issued at 237 PM CDT Tue Oct 26 2021
The next 24 hrs will include an active period of weather across our
region. The main impacts will be strong winds accompanied by blowing
dust and a brief bout of severe weather possible this evening. A
high amplitude 500 hpa trof will continue to progress ewd into
central plains today. In response, the 700-500 hpa gradient will
gradually tighten over the far W CWA this afternoon. We have already
seen high winds across the Guadalupe and Delaware Mountains and very
windy conditions across the adjacent plains in Eddy and Culberson
Counties. A Wind Advisory also remains in effect for Lea County, the
upper Trans Pecos, and Davis Mountains where sustained speeds over
30 mph are anticipated. Blowing dust could reduce visibility and
impact travel in the aforementioned areas. Throughout this
afternoon, a dryline will mix ewd into the far eastern Permian
Basin. Meanwhile, a Pacific front assocd with the passing trof axis
will collide with the dryline around or just after sunset. Forcing
assocd with the Pacific front will help generate a line of showers
and thunderstorms. However, models have continued to trend further
east with convective initiation and storms are expected to quickly
move out of the CWA before midnight. The best opportunity for
severe weather will be from a Snyder to Big Lake line where
surface based CAPE will increase to near 1500 J/kg and bulk shear
values up to 40 kts will be present. Large hail and damaging winds
will be the main threats with a conditional isolated tornado
threat mostly over the Concho Valley as the line of storms moves
off the the east. Temperatures will cool down to the upper 40s to
lower 50s tomorrow morning as dry air filters into the area.
Another windy day is anticipated tomorrow as the trailing 850-700
hpa jet assocd with the departing upper trough grazes the region.
Winds will begin to increase around 15Z with sustained speeds
approaching 25-30 kts by 18Z. Since most of the region will see
close to advisory criteria for a few hrs, we have opted to issue a
blanket Wind Advisory from 15Z-22Z. It is also possible GDP could
reach high wind for a brief period tomorrow, but will let subsequent
shifts update if necessary. Thankfully, temperatures will be much
cooler tomorrow with highs in the upper 60s to low 70s. Winds should
diminish quickly by sunset tomorrow evening and temperatures will
begin to rapidly cool.
&&
.LONG TERM...
(Thursday through Monday)
Issued at 237 PM CDT Tue Oct 26 2021
After a blustery Wednesday winds will subside heading into the
overnight hours. Surface ridging will lead to clear skies and chilly
conditions by Thursday morning. Most locations will drop into the
40's but freezing temperatures are possible at Tatum and around the
Marfa Plateau. Tatum saw their first freeze about 10 days ago, but
Marfa has yet to see a freeze this season. Have included a Freeze
Watch for Thursday morning for the Marfa Plateau and Davis Mountains
where lows will near 30 degrees. Thursday looks like the pick of the
week with winds generally light out of the north, sunny skies, and
temperatures in the 70's!
Weak upper ridging builds in Friday into the weekend with continued
dry conditions and warming temperatures. Saturday looks like the
warmest day with highs in the 80's areawide. Models continue to
suggest a weak cold front could make it into the area Sunday, but
for now temperatures look to stay above normal. Halloween evening
looks pleasant with clear skies, light winds, and temperatures
falling into the 70's.
The upper pattern begins to change next week suggesting big changes
may be headed our way (finally!). An upper trough will bring cold,
Arctic air into the CONUS early next week while troughing also
develops to our west. Details with this front will be worked out as
it gets closer, but we could see our first real taste of fall! Along
with the colder temperatures we could even see some much needed
precipitation. You will definitely want to stay tuned!
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 54 73 46 73 / 20 0 0 0
Carlsbad 47 73 41 70 / 0 0 0 0
Dryden 59 77 52 77 / 10 0 0 0
Fort Stockton 54 73 44 73 / 0 0 0 0
Guadalupe Pass 44 63 43 64 / 0 0 0 0
Hobbs 47 70 38 70 / 0 0 0 0
Marfa 41 66 32 70 / 0 0 0 0
Midland Intl Airport 53 73 44 72 / 10 0 0 0
Odessa 53 73 45 73 / 10 0 0 0
Wink 50 75 42 73 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...Wind Advisory from 10 AM to 5 PM CDT Wednesday for Andrews-
Borden-Central Brewster County-Chinati Mountains-Chisos
Basin-Crane-Davis Mountains-Davis Mountains Foothills-
Dawson-Eastern Culberson County-Ector-Gaines-Glasscock-
Howard-Loving-Lower Brewster County-Marfa Plateau-Martin-
Midland-Mitchell-Pecos-Presidio Valley-Reagan-Reeves County
Plains-Scurry-Terrell-Upton-Van Horn and Highway 54
Corridor-Ward-Winkler.
High Wind Warning until 3 AM CDT /2 AM MDT/ Wednesday for
Eastern Culberson County-Guadalupe Mountains Above 7000
Feet-Guadalupe and Delaware Mountains-Van Horn and Highway
54 Corridor.
Wind Advisory until 3 AM CDT Wednesday for Davis Mountains-Davis
Mountains Foothills-Loving-Reeves County Plains.
Freeze Watch from late Wednesday night through Thursday morning
for Davis Mountains-Marfa Plateau.
NM...Wind Advisory from 9 AM to 4 PM MDT Wednesday for Central Lea
County-Eddy County Plains-Northern Lea County-Southern Lea
County.
High Wind Warning until 2 AM MDT Wednesday for Eddy County
Plains-Guadalupe Mountains of Eddy County.
Wind Advisory until 2 AM MDT Wednesday for Central Lea County-
Northern Lea County-Southern Lea County.
&&
SHORT TERM...24
LONG TERM....29
AVIATION...24Hazardous weather outlook, Oct 26, 2:46 PM CDT, 0 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 246 PM CDT Tue Oct 26 2021 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-272000- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 246 PM CDT Tue Oct 26 2021 /146 PM MDT Tue Oct 26 2021/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight A High Wind Warning is in effect through early Wednesday morning for the Guadalupe and Delaware Mountains, Eddy County Plains, Van Horn and Highway 54 Corridor, and eastern Culberson County. A Wind Advisory is in effect through early Wednesday morning for Lea county in New Mexico, and Loving and Reeves counties in West Texas, as well as the Davis Mountains and surrounding foothills. There is a slight risk of severe thunderstorms this afternoon and night over the far eastern Permian Basin. Any severe storms that do develop will be accompanied by large hail, damaging winds, and an isolated tornado. Elevated Fire Weather conditions will continue across Southeast New Mexico and the higher terrain of West Texas Today. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Elevated Fire Weather conditions may be possible across Southeast New Mexico and the higher terrain of West Texas Wednesday afternoon. A Wind Advisory is in effect for the entire area minus the Guadalupe and Delaware Mountains for Wednesday. Blowing dust is also likely across the area. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 2:46 PM CDT | Wind Advisory | MAF | Andrews, Borden, Brewster, Crane, Culberson, Dawson and 18 more | 26 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.